is anybody familiar with requip ? my dr prescribed this when i was first diagnosed with pd. i am now taking 9 mg /day/side effects - very sleepy, have to take with food, otherwise great. how do you cope with pd, when does it get really bad? had it for 6 yrs now(approx) noticible only to people who are aware of pd symptoms. what can i expect?
I've been on Requip for about a year 1mg/3x a day. Noticed a big improvement in muscle stiffness at first - frankly its been a year so I don't really remember "where I was" but I was bad - lately I'm getting frustrated again - I'm waiting for MRI results to check my spinal stenosis but if that's negative the doc wants me to try Azilect. Hopefully I'll hear results tomorrow.
I had such an immediate improvement with the Requip that I called the doc and stopped at the 1mg/3x a day instead of increasing to the full dose.
To reply to your other questions - no real side effects - perhaps some drosyness at first.
I'm 49 (ok almost 50) had symptoms for about three years but was diagnosed a year ago and even then the doc isn't 100% sure of the diagnosis. Main symptom is arm swing lacking and gait issues but some resting tremor as well (generally not noticeable except to me or when I get cold or nervous). I try to "live my life" - I work full time and do lots of exercise but I am also constantly frustrated and scared about what the future will bring. You are further along than me so I can't help much there for you.
I was just asked to take a major position at the state level in a charitable organization I belong to. Haven't made a decision yet, I want to but am afraid because of the PD. Because of my age, etc. people (even friends who are docs) don't believe my diagnosis or if they do they react weirdly.
Good luck - this board isn't very active but keep posting.
Last edited by sunshine221; 12-26-2007 at 08:13 PM.
Reason: added more comments
I haven't been on requip. I am taking Azilect 1MG a day. No real side-effects that I can see. I'm pretty new to the PD community. My diagnosis was made in January. I also have heart disease -- quadruple bypass four years ago -- and at 57, it does get pretty frustrating. I do think it's best not to worry too much about the future. Heart disease, PD -- most diseases -- have one thing in common. They're pretty unpredictable. I try to look at it this way -- when I pick up a new book to read, I don't worry about the last page and how it's going to end. I enjoy the book page by page. So it is with heart disease and I suppose too with PD. Don't worry too much about what tomorrow is going to bring, just enjoy today. There is one thing I have changed in my life. I don't put too many things off. If I want to take a vacation or a trip, I don't bother saying well, I can always go next year. For all I know, this might be the best I'll ever be. So full steam ahead! Good luck!
Yes, my husband has been on requip for a year. He only takes
.05mg every 4 hours. This seems to keep his tremmors in check.
He started off taking 1mg, but it was too strong. It made him feel
light-headed and nauseated. Through trial and error, it seemed to
work better for him to take the smallest dosage more frequently.
I've been on Requip since the day it was available. I've had PD 15 yrs,and I'm now 61. I take 4mg four times a day. I'm convinced it's the reason I can get by with only 1/2 tab of Sinemet 3 times a daY. Whenever I see a new Dr, they are amazed at how well I'm doing and how litttle Sinemet I take after so many years. I've tried all the new drugs as they came out--Azilect, Neupro patch etc but always came back to Requip. If I take it without eating I will yawn and yawn, I think it makes me gain weight , and I do love to play the slots! These are things i CAN live with-some days you wouldn't know I havce PD, but I do have bad days like everyone. My DR said he doesn't have any patients on as high a dose, but it works for me.
Thanks for the info. I'm on 1mg 3x/day of Requip and .5mg 1x/day of Azilect. I have weeks that are good and weeks that I have trouble walking but I think this is hormonal (I'm 50). I want to put off sinemet as long as possible but I wouldn't mind upping the requip if it would help. My eyes tear and I yawn about 30-60 minutes after I take it but otherwise no bad side affects. I've actually lost about 20 pounds in the past two years (165 to 145) - I'd like to lose a bit more.